MAUDE Adverse Event Report: STRYKER SPINE-US SCREWDRIVER OUTER SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SCREWDRIVER OUTER SLEEVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48268012
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threads cracked on the outer sleeve of the screwdriver.Could not thread screwdriver into tulip head.There are no reports of adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual analysis, material analysis, device history review, complaint history review, risk assessment; result: the threading on the outer sleeve was found to be fractured.The device was sent for material analysis.The sleeve was found to meet the hardness and elemental constituents specified on the print.No material or manufacturing defects were found.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: a definite root cause cannot be determined, but it is most likely the device was damaged before surgery, either in cleaning or handling as the issue was not found until surgery and it was successfully used before.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SCREWDRIVER OUTER SLEEVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7479161
Report Number0009617544-2018-00099
Device Sequence Number2052801
Product Code LXH
UDI-Device Identifier07613327356649
UDI-Public(01)07613327356649
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48268012
Device Catalogue Number48268012
Device Lot Number177445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer07/06/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1